Bandwidths and profiles of trees

Andrew M. Odlyzko, Herbert S. Wilf

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

The bandwidths of labeled, rooted trees are studied. It is shown that the average bandwidth of trees of n vertices is >C1 n and <C2 n log n. The width of such a tree is the largest number of vertices at a constant distance from the root. The distribution of the width and its relationship with the bandwidth are studied. Results include generating functions for trees by width, and asymptotic estimates.

Original languageEnglish (US)
Pages (from-to)348-370
Number of pages23
JournalJournal of Combinatorial Theory, Series B
Volume42
Issue number3
DOIs
StatePublished - Jun 1987

Fingerprint Dive into the research topics of 'Bandwidths and profiles of trees'. Together they form a unique fingerprint.

Cite this